Announcement

Collapse
No announcement yet.

Would really appreciate advice

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Would really appreciate advice

    Hey there, I've been back and forth to these boards a few times over the years but never registered til last week. I'm 19, from Scotland and have had IC since I was around 13/14.

    *this entries turned out kind of long but I'd really be so grateful if you could bear with me and give me some comments*

    The problem I'd really like anyone's advice on is kind of intimate. I have some vaginal redness since October which has flared up and down along with however bad my IC is affecting. I've been to the doctors and nurse several times for it and tried a few creams in the beginning when they suspected it might have been a yeast infection of something. But no cream made any difference. But because there's no other symptoms I've been assured not to worry.

    In January, I had a blood test done, which I've had before when I had IC, and the results were fine except there was one part that read really high, which apparently meant that I had a lot of inflammation. I have had a bit of a hard time since last summer when I went on my first contraceptive pill (I was having periods less than a week apart, no joke!), which reacted to my IC extremely bad, and had a hard time getting back to normal afterwards and was in a lot of discomfort, since then I've tried two other pills, one in January which also aggreviated my IC greatly, and a new Pill this month which seems a bit milder.

    Anyway I've gotten very far off track, basically I started seeing a new doctor this month, who is very brilliant (and was recommended to me by a temp. doctor I had been seeing since Christmas, who was the first doctor I'd met who HAD dealt with IC before!), and she told me that the inflammation and vaginal redness were probably linked to my IC flaring up (even when this redness flares down, it never totally disappears).

    I just wondered what everyone's opinion on this would be, or if anyone had experienced anything similar before, afterall it has been since October and I am very frustrated it suddenly developed and won't seem to disappear now.


    Thanks a lot, I really hope to become a more frequent poster. I don't know anybody at all who has IC and although there are support groups for it in Scotland they are all too far away from me, I find travelling long distances really difficult..although that said I also find short distances very stressful too haha!

    Linz <3 xxx

  • #2
    This sounds like it could possibly be vulvodynia --- you might ask your doctor about that possibility.

    I do have suggestions for things you might try:

    Try taking only showers and stay out of the bath tub; use only plain white, unscented toilet tissue and blot, don't wipe; wear only 100% cotton underpants and rinse them twice when you do the laundry; avoid using soaps in that area.

    Sending warm healing thoughts,
    Donna
    Stay safe


    Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
    Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

    Have you checked the ICN Shop?
    Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

    Patient Help: http://www.ic-network.com/patientlinks.html

    Sub-types https://www.ic-network.com/five-pote...markably-well/

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [3MG]

    Anyone who says something is foolproof hasn't met a determined fool

    Comment


    • #3
      Maybe ask your doc about estrogen cream --- unless that is one you have already tried? It is supposed to replenish the vaginal tissues so they aren't as irritated. My doc talked to me about that when I was having some similar symptoms.

      Welcome, too, and I hope you stick around! hi
      Kim

      Diagnosed August 2001

      Current IC meds: Elmiron (since 2001), Levaquin (one pill after intercourse to prevent UTIs), Effexor (for depression & anxiety)


      Past IC meds: Amitriptyline (Elavil), Hydroxyzine (Vistaril), Detrol LA, Lexapro (for depression & anxiety, but also helped my IC) (They all helped, but I was able to discontinue them.)

      I've been virtually symptom free and able to eat & drink whatever I'd like for about 8 years now.

      *****************************

      “We who lived in concentration camps can remember the men who walked through the huts comforting others, giving away their last piece of bread. They may have been few in number, but they offer sufficient proof that everything can be taken from a man but one thing: the last of the human freedoms -- to choose one's attitude in any given set of circumstances, to choose one's own way.” ~ Viktor Frankl

      “You cannot control what happens to you, but you can control your attitude toward what happens to you, and in that, you will be mastering change rather than allowing it to master you.” ~ Brian Tracy

      Comment


      • #4
        You may also, want to check your diet & make sure you aren't doing any no no's. I find a little over the counter cortisone cream helps, but you will have to check with your doc to see if it can be used long term. I just use it short term. Hope you feel better soon, Kathi hi
        One Day At A Time
        Kathi

        Comment


        • #5
          Yes, I have this too, and it does sound like you have vulvodynia. My urologist says it is definitely related to IC. Estrogen cream has helped a lot and my urologist also prescribed elmiron cream which has also helped me tremendously. It is made by a compound pharmisist using a base vaginal cream and adding opened elmiron capsules to it.

          Comment


          • #6
            Hi I am not sure I do not have VV but I was told that it is pain full and panties and pants rubbing there is worse and makes it inflame more.. I hope its not.. I would call and make a gyn appt asap
            Brat
            'The will of God will never take you where the Grace of God will not protect you.'

            Comment


            • #7
              thank you ALL so much, this is such a relief to know it isn't something only I had experienced, I feel much more relaxed now and will definately mention this to my doctor and ask her to prescribe an estrogen cream for me to try! you really dont know how grateful i am, i'm so glad i've joined up here! <3

              Comment


              • #8
                Hi Linz,

                Welcome to the ICN

                I'm not sure, but it sounds like VV to me too. I would definitely get it checked out with a doctor.

                Hope you're feeling better soon grouphug

                Hugs,
                Alexa
                My story of healing and hope http://www.ic-network.com/patientstories/alexa.html

                Comment

                Working...
                X